MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381544
Medical Device Problem Codes Retraction Problem (1536); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ shielded iv catheter was difficult to retract as the spring appeared to be malfunctioning, which in turn caused blood to splatter out and onto the patient and nurse's clothing.There was no exposure to mucosal membrane, and medwatch report# mw 5086636 was opened and filed in response to the event.The following information was provided by the initial reporter: "i placed 18 gauge insyte autoguard iv.When nurse retracted needle, spring appeared to malfunction casing blood spatter to pt and to nurse's clothing.There was no harm, the nurse did not sustain blood exposure to the skin or mucous membranes.No testing completed on the nurse, no interventions provided to the nurse.Fda safety report id# (b)(4)".
 
Additional Manufacturer Narrative
Investigation: since no samples displaying the condition reported were available for examination, we were unable to fully investigate this incident.A device history record review showed no non-conformances associated with this issue during the production of this batch.The complaint could not be confirmed and the root cause is undetermined.
 
Event or Problem Description

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8708662
Report Number1710034-2019-00640
Device Sequence Number2065501
Product Code FOZ
UDI-Device Identifier30382903815440
UDI-Public30382903815440
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number381544
Device Lot Number8017557
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;